Alert archive / Florida / River Flood Warnings in 2013

River Flood Warning 2, NWS Miami, FL

July 23, 2013Glades County, Florida

NWS Miami, FL issued this river flood warning at Jul 23, 2013, 6:18 AM EDT for Glades County, Florida. It took effect at Jul 23, 2013, 2:00 PM EDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2013, 6:18 AM EDT (10:18 UTC)
In effect from
Jul 23, 2013, 2:00 PM EDT
Expired
Jul 26, 2013, 8:00 AM EDT
In force
66 hr
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fisheating Creek at Palmdale (PLMF1). The gauge peaked at 6.97 ft at Jul 23, 2013, 5:00 AM EDT.

actionminormoderatemajor46807/2307/2407/2507/2607/27
Action stage
5 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02256500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WGUS42 KMFL 231019
FLWMFL
FLC043-232219-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
618 AM EDT TUE JUL 23 2013

...THE NATIONAL WEATHER SERVICE IN WFO MIAMI, FL HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS FISHEATING CREEK IN FLORIDA...

  FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY

THE RECENT RAINFALL THAT BEEN OCCURRING OVER THE FISHEATING CREEK BASIN DURING THE LAST COUPLE OF DAYS HAVE ALLOW FOR THE CREEK TO RISE TO NEAR FLOOD STAGE. WITH THE ADDITIONAL RAINFALL TODAY FROM SCATTERED SHOWERS AND THUNDERSTORMS SHOULD PUSH
FISHEATING CREEK INTO FLOOD STAGE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.



DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-232219-
/O.NEW.KMFL.FL.W.0002.130723T1800Z-130726T1200Z/
/PLMF1.1.ER.130723T1800Z.130725T0000Z.130726T0600Z.UU/
619 AM EDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN WFO MIAMI, FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FISHEATING CREEK NEAR PALMDALE
* FROM THIS AFTERNOON UNTIL FRIDAY MORNING
* AT 05AM TUESDAY THE STAGE WAS...6.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO 
  NEAR 7.1 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY EARLY FRIDAY MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET ON OCT 17 1938.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    WED    THU    FRI

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  6.9  TUE 05 AM   7.0    7.1    7.0

$$
1 follow-up statement
823 
WGUS82 KMFL 240221
FLSMFL
FLC043-241421-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
1020 PM EDT TUE JUL 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY
 
THE STAGE AT FISHEATING CREEK NEAR PALMDALE CRESTED JUST BELOW FLOOD STAGE EARLIER TODAY AND IS NOT FORECAST TO RISE BACK TO FLOOD STAGE OVER THE NEXT FEW DAYS. THEREFORE, THE FLOOD WARNING IS CANCELLED. 

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-240251-
/O.CAN.KMFL.FL.W.0002.000000T0000Z-130726T1200Z/
/PLMF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1020 PM EDT TUE JUL 23 2013

FORECAST INFORMATION FOR
  FISHEATING CREEK NEAR PALMDALE
* AT 09PM TUESDAY THE STAGE WAS...6.9 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 7.0 FEET 
THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON SEP 2 2006.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    WED    THU    FRI

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  6.9  TUE 09 PM   6.8    6.8    6.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this river flood warning went out at Jul 23, 3:56 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 23, 3:56 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
356 AM EDT TUE JUL 23 2013

.DISCUSSION...
BERMUDA RIDGE WILL REMAIN DOMINANT WEATHER FEATURE FOR SOUTH
FLORIDA FOR THE WEEK AND WEEKEND. LOW PRESSURE TROUGH TO THE
NORTH OF FLORIDA FOR THE LATTER HALF OF THE WEEK AND ASSOCIATED
SURFACE FRONT NEARING NORTHERN FLORIDA MAY ENHANCE AFTERNOON
THUNDERSTORM CHANCES SLIGHTLY WEDNESDAY AND THURSDAY...OTHERWISE
ONLY SCATTERED MAINLY INTERIOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED.

&&

.SHORT TERM /TODAY THROUGH THURSDAY/...
TRANQUIL NIGHT OVER SOUTH FLORIDA...WITH TEMPERATURES FALLING
BELOW 80F MOST AREAS EARLY THIS MORNING. HIPRES RIDGE THAT HAS
REGULATED SOUTH FLORIDA WEATHER OVER PAST SEVERAL DAYS WILL MOVE
LITTLE OVER NEXT SEVERAL DAYS...BUT WILL WEAKEN SLIGHTLY AS
LONGWAVE TROUGH DEEPENS OVER THE EASTERN CONUS TODAY AND
WEDNESDAY. THE ATTENDANT SURFACE FRONT/TROUGH WILL ONLY REACH
FLORIDA PANHANDLE AT MOST...BUT OVERALL WIND FLOW WILL VEER TO
SOUTH AND SOUTHWEST OVER THE NEXT 48 HOURS FOR THE FLORIDA
PENINSULA IN RESPONSE TO THE AFOREMENTIONED FEATURES.
THUS...STEERING FLOW OF DIURNAL CONVECTION WILL PUSH THUNDERSTORMS
TOWARD THE EAST COAST AFTER INITIATING WHERE SEA BREEZES COLLIDE
IN INTERIOR SECTIONS. DEEPEST SWLY FLOW WILL BE IN PLACE WEDNESDAY
AND THURSDAY...THUS HIGHEST POPS FOR ATLANTIC METRO AREAS ARE FOR
THESE TWO AFTERNOONS. STILL..ONLY SCATTERED ACTIVITY IS EXPECTED
AS LITTLE FORCING EXISTS. RELATIVELY DRY H8-5 LAYER WILL LEAD TO A
RISK OF DOWNBURSTS WITH STRONGER CONVECTION...PARTICULARLY OVER
THE NORTHERN INTERIOR...WHERE 50 MPH WINDS CANT BE RULED OUT.
TEMPERATURES WILL BE NEAR NORMAL FOR LATE JULY...UPPER 80S/LOW 90S
DURING THE DAY AND 70S DURING THE EARLY MORNING HOURS. HEAT
INDICES DURING MIDDAY HOURS MAY EXCEED 100F EACH DAY.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UPPER LEVEL TROUGH WILL LIFT INTO THE GREAT LAKES...BUT LOW LEVEL
BOUNDARY WILL REMAIN STALLED OVER DEEP SOUTH FOR THE LATTER
PORTION OF THE WEEK. SUBTROPICAL RIDGE WILL RE-ESTABLISH AND
CONVECTION WITH LITTLE SYNOPTIC FLOW WILL FOCUS AGAIN OVER THE
INTERIOR FOR THE WEEKEND. SUNDAY/MONDAY MAY BRING A RETURN TO
SOUTHWEST FLOW AS ANOTHER MID-LATITUDE TROUGH DEEPENS TO THE NORTH.

&&

.AVIATION...
THE EAST AND WEST COAST SEA BREEZES WILL DEVELOP TODAY AND PUSH
INLAND THROUGH THE AFTERNOON HOURS. SO THIS MEANS THAT THE WINDS
WILL BE VRB AROUND 5 KNOTS OR LESS THIS MORNING BEFORE BECOMING
SOUTHEAST AROUND 10 KNOTS THIS AFTERNOON ALONG THE EAST COAST TAF
SITES AND SOUTHWEST AT KAPF TAF SITE. THERE COULD BE SOME SHOWERS
AROUND THIS AFTERNOON NEAR THE TAF SITES. SO HAVE ADDED VCSH FROM
18Z UNTIL 23Z TODAY...WHILE REST OF THE TIME WILL REMAIN DRY. THE
CEILING AND VIS WILL ALSO REMAIN IN THE VFR CONDITIONS TODAY AT
ALL OF THE TAF SITES.

&&

.MARINE...
SOUTH WINDS TODAY AT 10-15 KTS WILL BECOME SOUTHWEST AT SIMILAR
SPEEDS FOR WEDNESDAY AND THURSDAY...THEN RETURN TO THE SOUTH BY
THE WEEKEND. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEK...WITH SLIGHTLY HIGHER COVERAGE POSSIBLE
WEDNESDAY AND THURSDAY. CONDITIONS TODAY APPEAR AT LEAST SOMEWHAT
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS IN THE NEARSHORE
ATLANTIC WATERS.

&&

.FIRE WEATHER...
HIGH RELATIVE HUMIDITY...LIGHT WINDS...AND CONDITIONS UNFAVORABLE
FOR FOG DEVELOPMENT TRANSLATE TO NO FIRE WEATHER CONCERNS THIS WEEK.

&&

.HYDROLOGY...
FISHEATING CREEK AT PALMDALE HAS REACHED A LEVEL OF 6.93 FEET AS
OF 200 AM EDT...AND GUIDANCE SUGGESTS THE CREEK MAY ENTER FLOOD
LATER TODAY OR TONIGHT. IF CURRENT TRENDS PERSIST AND CONFIDENCE
IN THE GAGE EXCEEDING FLOOD STAGE...A FLOOD WARNING MAY BE
WARRANTED LATER THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  75  90  75 / 30 10 40 20
FORT LAUDERDALE  89  78  89  76 / 30 10 40 20
MIAMI            90  76  90  77 / 30 -  30 20
NAPLES           90  75  88  75 / 10 -  20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...23/SK
AVIATION/RADAR...54/BNB
Hazardous weather outlook, Jul 23, 4:03 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EDT TUE JUL 23 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
240000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
403 AM EDT TUE JUL 23 2013

...ISOLATED TO SCATTERED STORMS TODAY...
...SLIGHT CHANCE OF WATERSPOUTS NEAR-SHORE ATLANTIC WATERS THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON OVER SOUTH FLORIDA ESPECIALLY ALONG THE EAST
BREEZES AND OVER THE INTERIOR AREAS. THE PRIMARY IMPACTS WILL BE
LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

WIND: THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 45 MPH.

TEMPERATURES: TEMPERATURES TODAY WILL WARM UP INTO THE LOWER TO
MID 90S OVER THE INTERIOR AREAS. THIS WILL ALLOW FOR THE HEAT
INDEX TO GET UP TO THE LOW 100S OVER THE INTERIOR AREAS OF
COLLIER COUNTY TODAY.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS THIS MORNING OVER
THE NEAR-SHORE WATERS OF THE ATLANTIC AND BISCAYNE BAY, DUE TO THE
COLLISION OF THE LIGHT SOUTHEAST WINDS OVER THE ATLANTIC WATERS
AND WESTERLY LIGHT WINDS OVER THE MAINLAND AREAS OF SOUTH
FLORIDA. THE THREAT OF WATERSPOUTS WILL END BY THIS AFTERNOON AS
THE STEERING FLOW BECOMES SOUTHERLY OVER THE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED THROUGH THE WEEK WITH MOST OF THE ACTIVITY OVER THE
EAST COAST METRO AREAS.

WITH AFTERNOON TEMPERATURES WARMING INTO THE 90S OVER INTERIOR
AREAS, HEAT INDEX READINGS WILL REACH THE 100 TO 104 RANGE MOST
AFTERNOONS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:32 PM EDTSpecial Weather StatementMFLGlades43 min

Nearby

River Flood Warnings in Florida, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.